Headlines:

The FDA received reports of seizures after vaping

The US Food and Drug Administration received many reports of seizures after vaping.

Particularly younger users were affected. The agency has also seen a "slight but noticeable increase in reports of seizures" since June. Seizures are known to be a possible side effect of nicotine poisoning, the FDA said. At this time there is no clear pattern to the seizures. The agency urged people to report any issues through its Safety Reporting Portal with information such as the brand they were using, where it was purchased, whether it was altered in any way, whether it was used in combination with other drugs, what symptoms people had and when.

vaping333

“To get enough nicotine in your body to cause seizures by smoking cigarettes is well-nigh impossible,” says medical toxicologist Edward W. Boyer, an associate professor of emergency medicine at Brigham and Women’s Hospital. But things must be clarified. There’s not much data to go on. The FDA said that there were people who reported a seizure after vaping for the first time, and people who experienced seizures after vaping for a while. Outgoing FDA Commissioner Scott Gottlieb says the agency could move to ban e-cigarette pods to stop teenagers from using them.

Comments